Open Access
Translator Disclaimer
November 2008 Span of Dold Manifolds
Peter Novotný
Bull. Belg. Math. Soc. Simon Stevin 15(4): 687-698 (November 2008). DOI: 10.36045/bbms/1225893948

Abstract

We study span and stable span of Dold manifolds $P(m,n)$. We present several lower and upper bounds for these invariants, and for some pairs $(m,n)$, we determine the exact values of span or stable span. In the case $P(m,1)$, $m\not\equiv15\pmod{16}$, we show how the maximum number of everywhere linearly independent vector fields can be constructed.

Citation

Download Citation

Peter Novotný. "Span of Dold Manifolds." Bull. Belg. Math. Soc. Simon Stevin 15 (4) 687 - 698, November 2008. https://doi.org/10.36045/bbms/1225893948

Information

Published: November 2008
First available in Project Euclid: 5 November 2008

zbMATH: 1161.57016
MathSciNet: MR2475492
Digital Object Identifier: 10.36045/bbms/1225893948

Subjects:
Primary: 57R25
Secondary: 55S40 , 57R20

Keywords: Dold manifold , span , stable span , Stiefel-Whitney class , vector field

Rights: Copyright © 2008 The Belgian Mathematical Society

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.15 • No. 4 • November 2008
Back to Top